I had it yesterday and feel like my smile is different. I am having a hard time smiling and feel like the right side is pulling more than the left. Is this because the area is still tight or could there be nerve damage? I understand numbness can persist or weeks, but this is different. Do you think this is a temporary side effect from the tightening? Has anyone else experienced this?
Can Ultherapy Affect Your Smile?
Doctor Answers (5)
Ultherapy Side Effects
Thank you for your question. It is not uncommon to experience slight swelling for a few days, or tingling/tenderness to the touch for a few weeks following the procedure, but these are mild and temporary in nature. Since you had the treatment only a day ago, I would give your body more time to heal and let the swelling and immediate tightness to go down. You should not have trouble smiling within the next few days or weeks.
You may experience immediate tightening and pulling of the muscles. You may notice a little change in your smile than usual but it should not be drastic. Tingling and tenderness to touch may be observed for few weeks after the treatment which should not interfere with your smile. This is fairly rare in our experience. If this problem persists I recommend to seek a follow-up visit with your doctor. The smile at rest may be more significantly changed. This is often desired by the patients to help lift a sagging corner of the lip.
Web reference: http://www.advanceddermatologypc.com/cosmetic/ultherapy.html
It should not
Ultherapy should not effect the motor functions of nerves on the face. It is not uncommon to experience temporary numbness/stiffness, specially in the region that you are describing. If the symptoms persist, however, you might need a more detailed evaluation.
You might also like...
Ultherapy should not affect your smile
What you are experiencing is likely temporary. It is difficult to understand if anything is truly wrong because there hasn't been a lot of time since the treatment. If this persists, see your facial plastic surgeon.
Web reference: http://www.facialplastics.info/ulthera-skin-tightening.html
Stiffness immediately after Ultherapy
Many of my patients who have undergone Ultherapy have noted feeling firmer in their cheeks immediately after the treatment. There is an immediate contraction of the connective tissue layer, somewhat greater in younger less sundamaged patients, and this along with microscopic swelling that occurs as a result of the heat from the ultrasound energy, causes a stiffness. The face accommodates to this and if you do see changes in your smile, they will probably resolve soon as the fluid retention subsides.
If it persists in a few days then speak to your doctor to see if they can evaluate your condition and recommend a treatment to reduce the stiffness or they may reassure you that everything is normal and it will go away.
Web reference: http://www.thenyac.com/ultherapy/index.html
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.